AAPC - Back to school
Results 1 to 5 of 5

Thread: DX for "Potential Acetominiphen Toxicity" ?

  1. #1

    Cool DX for "Potential Acetominiphen Toxicity" ?

    AAPC: Back to School
    Pt is taking too much acetominophen. No signs/symptoms yet but doc thinks that pt could be reaching toxic levels. How is this coded? Thanks for your help.

  2. #2


    Hi I had to locate this type of dx's some time ago so I had it highlighted in my ICD-9. Remember that you cannot list the dx's until the physician has made proper documentation!

    Its located under section 2 Table of Drugs and Chemicals (begins on 311) the code you could use is 965.4 (its located on page 312 of Table of Drugs and Chemicals)

    Hope this info is helpful!!

    Yesi Thornburg, CPC
    Dr. Thornburg's office

  3. #3
    Join Date
    Apr 2007
    Kokomo, IN

    Default potential

    Quote Originally Posted by quinnwebb View Post
    Pt is taking too much acetominophen. No signs/symptoms yet but doc thinks that pt could be reaching toxic levels. How is this coded? Thanks for your help.
    I'm not seeing anything here yet to code. If the Dr. "thinks" that or the patient is "potentially" toxic, then that's not a definitive. If the patient is actually taking too much acetominophen, then you can go that route, but I feel you would need more clarification from your Dr. before you assign a code here. My opinion only.

  4. #4
    Join Date
    Apr 2007
    Milwaukee WI

    Default V58.6

    Would V58.6 ... Long-term (current) drug use work? This indicates a patient's continuous use of a presecribed drug (including such things as aspirin therapy)...

    F Tessa Bartels, CPC, CEMC

  5. #5
    Join Date
    Apr 2007
    Santa Rosa


    If I had a diagnosis given to me of "patient is taking too much acetaminophen", I would code 305.90 (Misuse of Drugs/Nonprescribed use of drugs)
    Heidi Thompson, CPC

Similar Threads

  1. """Looking for on Remote coding Possition""".
    By yeima26@yahoo.com in forum Resume Postings
    Replies: 2
    Last Post: 06-15-2014, 10:13 PM
  2. "Double-Dipping" article in "Cutting Edge"
    By ollielooya in forum Medical Coding General Discussion
    Replies: 9
    Last Post: 08-12-2013, 01:59 PM
  3. "Physician Scarcity" ? " AR " MEDICARE CODE
    By tialaurie in forum Modifiers
    Replies: 0
    Last Post: 10-28-2010, 09:30 PM
  4. Trying to code "interstitial prominence" and "peribronchial thickening" using 2007
    By vazquecj in forum Medical Coding General Discussion
    Replies: 0
    Last Post: 03-10-2010, 07:39 PM
  5. Chief complaints: "URI" / "Flu-like symptoms"
    By phillipmanning in forum Emergency Department
    Replies: 2
    Last Post: 11-23-2009, 10:26 AM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts

Enjoying Our Forums?

AAPC forums are a benefit of membership. Joining AAPC grants you unlimited access, allowing you to post questions and participate with our community of over 150,000 professionals.

Join Now Continue Reading Without Full Access

Already a Member?


Close Message

In addition to full participation on AAPC forums, as a member you will be able to:

  • Access to the largest healthcare job database in the world.
  • Join over 150,000 members of the healthcare network in the world.
  • Be a part of an industry leading organization that drives the business side of healthcare.
  • Save anywhere from 10%-50% with exclusive member discounts on courses, books, study materials, and conferences.
  • Access to discounts at hundreds of restaurants, travel destinations, retail stores, and service providers. AAPC members also have opportunities to save on heath, life, and liability insurance.
  • Become a member of a local chapter and attend regular meetings.